U.S. doctors online nowAsk doctors free
Los Angeles, CA
A 24-year-old male asked:

Is 1000 mg of azithromycin safe to take in the same day that i received a ceftriaxone injection? i felt very weak and nauseous after the injection, not sure i can handle the azithromycin tonight too.

3 doctor answers5 doctors weighed in
Dr. Andrew Seibert
Gastroenterology 36 years experience
Yes: if your doctor prescribed it that way, then you should take it. It's important to follow the directions on a prescription of antibiotics (or any medicine for that matter). The azithromycin should not make you more weak or nauseous. Good luck. Hope you feel better soon.
Dr. Georgia Latham
Family Medicine 36 years experience
It is safe: Cefriaxone and Azithromycin are a commonly used combination. These medications are safe to take on the same day. The two medications work together to better kill germs causing infection. Try to eat something prior to taking the Azithromcyin and then try to relax. If you do vomit within 1 hour of taking it, you should take another dose to make sure you get the medicine you need to get well.
Dr. Vakas Sial
Internal Medicine 25 years experience
Maybe: If you are having a reaction to the ceftriaxone you should only be given an injection of azithromycin if a doctor is prescribing this treatment for an illness and is aware that you are having side effects from the ceftriaxone injection.
Dr. Georgia Latham
Family Medicine 36 years experience
Azithromycin is most commonly given orally. It can be given IV, but it is not available in a form that can be given as an injection (IM).
Feb 13, 2015
Last updated May 10, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.